Advertisement

Monatshefte für Mathematik

, Volume 95, Issue 3, pp 235–239 | Cite as

Convolution quotients of nonnegative functions

  • Imre Z. Ruzsa
  • Gábor J. Székely
Article

Abstract

LetG be a locally compact commutative Hausdorff group andf a function belonging toL1(G). If the integral off with respect to the Haar measure is positive, then one can find a nonnegative (not identically 0) functiong such that the convolution off andg is also nonnegative.

Keywords

Convolution Haar Measure Nonnegative Function Hausdorff Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Emerson, W.R., Greenleaf, F.P.: Asymptotic behavior of productsC p=C+...+C in locally compact spaces. Trans. Amer. Math. Soc.145, 171–204 (1967).Google Scholar
  2. [2]
    Hewitt, E., Ross, K.A.: Abstract Harmonic Analysis, Vol. 1. 2nd Ed. Berlin-Heidelberg-New York: Springer. 1979.Google Scholar
  3. [3]
    Palmer, T.W.: Classes of nonabelian, noncompact locally compact groups. Rocky Mountain J.8, 683–742 (1978).Google Scholar
  4. [4]
    Reiter, H.: Classical Harmonic Analysis and Locally Compact Groups. Oxford: Clarendon. 1968.Google Scholar
  5. [5]
    Ruzsa, I.Z., Székely, G.J.: No distribution is prime. Preprint.Google Scholar
  6. [6]
    Ruzsa, I.Z., Székely, G.J.: Irreducible and prime distributions. In: Probability Measures on Groups. Proc. Conf. Oberwolfach 1981. Ed. byH. Heyer. Lect. Notes Math. 928. Berlin-Heidelberg-New York: Springer. 1982.Google Scholar

Copyright information

© Springer-Verlag 1983

Authors and Affiliations

  • Imre Z. Ruzsa
    • 1
  • Gábor J. Székely
    • 2
  1. 1.Mathematical InstituteHungarian Academy of SciencesBudapestHungary
  2. 2.Department of Probability TheoryUniversity of BudapestBudapestHungary

Personalised recommendations